Acne and Accutane archives

accutane

Posted by amberlee villa on November 02, 1998 at 12:28:26:

During my treatment of accutane I had the strongest healthiest hair that i have ever had. I stopped taking accutane almost a year ago (december 1997). In february, I noticed that I was losing a lot of hair and I was positive that it was because of the accutane, and an article comfirmed that for me as well, I am just wondering if there is anything i can do about this hair loss. Would vitamin A supplements help? I have about half the hair i used to have and I don't want to lose anymore


Follow Ups:


Re: accutane

Posted by Peggy on November 02, 1998 at 15:12:12:

In Reply to: accutane posted by amberlee villa on November 02, 1998 at 12:28:26:


I've had excessive hair shedding lately and figured out that what I'm experiencing is Telogen Effluvium. It's a temporary hair loss due to a "shock to the system." A shock to the system is things like childbirth, illness, drugs, surgery, etc. My shock was being very ill for a couple months this summer and now I'm shedding.

How it works is when there's a shock, up to 70% of your head goes into the "resting phase." That means it stops growing and just sits there (usually it's about this % that is in "growing phase") . The body does this to conserve energy. Then, a few months later when new hair is coming in, it only pushes out the "resting" hairs. Remember, the resting hair is now up to 70% of your head (usually "resting" hair is only about 15%). So, voila, excessive shedding. All that hair coming out means new hair coming in. This is why women's hair thins after giving birth.

I'm not sure, but I wonder if this is what happens with the use of Accutane.

Peggy






Return to Dr Stoll Home Page

Post a Message

Main Archives Page

More Acne and Accutane archives